Volume 19, issue 4 (2019)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Hyperbolic structures on groups

Carolyn Abbott, Sahana H Balasubramanya and Denis Osin

Algebraic & Geometric Topology 19 (2019) 1747–1835
Bibliography
1 C R Abbott, Not all finitely generated groups have universal acylindrical actions, Proc. Amer. Math. Soc. 144 (2016) 4151 MR3531168
2 C Abbott, J Behrstock, M G Durham, Largest acylindrical actions and stability in hierarchically hyperbolic groups, preprint (2017) arXiv:1705.06219
3 C Abbott, D Hume, D Osin, Extending group actions on metric spaces, J. Topol. Anal. (2018)
4 Y Antolín, A Minasyan, A Sisto, Commensurating endomorphisms of acylindrically hyperbolic groups and applications, Groups Geom. Dyn. 10 (2016) 1149 MR3605030
5 G Arzhantseva, A Minasyan, D Osin, The SQ–universality and residual properties of relatively hyperbolic groups, J. Algebra 315 (2007) 165 MR2344339
6 M Aschenbrenner, S Friedl, H Wilton, 3–manifold groups, Eur. Math. Soc. (2015) MR3444187
7 S H Balasubramanya, Hyperbolic structures on wreath products, preprint (2018) arXiv:1809.00776
8 J Behrstock, C Druţu, L Mosher, Thick metric spaces, relative hyperbolicity, and quasi-isometric rigidity, Math. Ann. 344 (2009) 543 MR2501302
9 M Bestvina, M Feighn, Bounding the complexity of simplicial group actions on trees, Invent. Math. 103 (1991) 449 MR1091614
10 M Bestvina, M Feighn, A combination theorem for negatively curved groups, J. Differential Geom. 35 (1992) 85 MR1152226
11 M Bestvina, K Fujiwara, Bounded cohomology of subgroups of mapping class groups, Geom. Topol. 6 (2002) 69 MR1914565
12 H Bigdely, D T Wise, Quasiconvexity and relatively hyperbolic groups that split, Michigan Math. J. 62 (2013) 387 MR3079269
13 B H Bowditch, Intersection numbers and the hyperbolicity of the curve complex, J. Reine Angew. Math. 598 (2006) 105 MR2270568
14 B H Bowditch, Tight geodesics in the curve complex, Invent. Math. 171 (2008) 281 MR2367021
15 N Brady, Branched coverings of cubical complexes and subgroups of hyperbolic groups, J. London Math. Soc. 60 (1999) 461 MR1724853
16 E Breuillard, T Gelander, On dense free subgroups of Lie groups, J. Algebra 261 (2003) 448 MR1966638
17 M R Bridson, A Haefliger, Metric spaces of non-positive curvature, 319, Springer (1999) MR1744486
18 P Brinkmann, Hyperbolic automorphisms of free groups, Geom. Funct. Anal. 10 (2000) 1071 MR1800064
19 P E Caprace, Y Cornulier, N Monod, R Tessera, Amenable hyperbolic groups, J. Eur. Math. Soc. 17 (2015) 2903 MR3420526
20 Y de Cornulier, Strongly bounded groups and infinite powers of finite groups, Comm. Algebra 34 (2006) 2337 MR2240370
21 M Culler, J W Morgan, Group actions on –trees, Proc. London Math. Soc. 55 (1987) 571 MR907233
22 F Dahmani, Combination of convergence groups, Geom. Topol. 7 (2003) 933 MR2026551
23 F Dahmani, V Guirardel, D Osin, Hyperbolically embedded subgroups and rotating families in groups acting on hyperbolic spaces, 1156, Amer. Math. Soc. (2017) MR3589159
24 M J Dunwoody, The accessibility of finitely presented groups, Invent. Math. 81 (1985) 449 MR807066
25 M J Dunwoody, An inaccessible group, from: "Geometric group theory, 1" (editors G A Niblo, M A Roller), London Math. Soc. Lecture Note Ser. 181, Cambridge Univ. Press (1993) 75 MR1238516
26 D B A Epstein, K Fujiwara, The second bounded cohomology of word-hyperbolic groups, Topology 36 (1997) 1275 MR1452851
27 A Erschler, D Osin, Fundamental groups of asymptotic cones, Topology 44 (2005) 827 MR2136537
28 B Farb, Relatively hyperbolic groups, Geom. Funct. Anal. 8 (1998) 810 MR1650094
29 B Farb, D Margalit, A primer on mapping class groups, 49, Princeton Univ. Press (2012) MR2850125
30 É Ghys, Y Carrière, Relations d’équivalence moyennables sur les groupes de Lie, C. R. Acad. Sci. Paris Sér. I Math. 300 (1985) 677 MR802650
31 É Ghys, P de la Harpe, Sur les groupes hyperboliques d’après Mikhael Gromov, 83, Birkhäuser (1990) MR1086650
32 M Gromov, Hyperbolic groups, from: "Essays in group theory" (editor S M Gersten), Math. Sci. Res. Inst. Publ. 8, Springer (1987) 75 MR919829
33 M Hamann, Group actions on metric spaces: fixed points and free subgroups, Abh. Math. Semin. Univ. Hambg. 87 (2017) 245 MR3696149
34 M Hull, Small cancellation in acylindrically hyperbolic groups, Groups Geom. Dyn. 10 (2016) 1077 MR3605028
35 M Hull, D Osin, Induced quasicocycles on groups with hyperbolically embedded subgroups, Algebr. Geom. Topol. 13 (2013) 2635 MR3116299
36 W H Jaco, P B Shalen, Seifert fibered spaces in 3–manifolds, 220, Amer. Math. Soc. (1979) MR539411
37 K Johannson, Homotopy equivalences of 3–manifolds with boundaries, 761, Springer (1979) MR551744
38 I Kapovich, On purely loxodromic actions, Monatsh. Math. 181 (2016) 89 MR3535906
39 S h Kim, T Koberda, Embedability between right-angled Artin groups, Geom. Topol. 17 (2013) 493 MR3039768
40 S H Kim, T Koberda, The geometry of the curve graph of a right-angled Artin group, Internat. J. Algebra Comput. 24 (2014) 121 MR3192368
41 A Le Boudec, Groups acting on trees with almost prescribed local action, Comment. Math. Helv. 91 (2016) 253 MR3493371
42 P A Linnell, On accessibility of groups, J. Pure Appl. Algebra 30 (1983) 39 MR716233
43 J F Manning, Quasi-actions on trees and property (QFA), J. London Math. Soc. 73 (2006) 84 MR2197372
44 J F Manning, Actions of certain arithmetic groups on Gromov hyperbolic spaces, Algebr. Geom. Topol. 8 (2008) 1371 MR2443247
45 H A Masur, Y N Minsky, Geometry of the complex of curves, I : Hyperbolicity, Invent. Math. 138 (1999) 103 MR1714338
46 A Minasyan, D Osin, Normal automorphisms of relatively hyperbolic groups, Trans. Amer. Math. Soc. 362 (2010) 6079 MR2661509
47 A Minasyan, D Osin, Acylindrical hyperbolicity of groups acting on trees, Math. Ann. 362 (2015) 1055 MR3368093
48 A Y Ol’shanskii, Distortion functions for subgroups, from: "Geometric group theory down under" (editors J Cossey, W D Neumann, M Shapiro), de Gruyter (1999) 281 MR1714850
49 A Y Olshanskii, Embedding construction based on amalgamations of group relators, J. Topol. Anal. 8 (2016) 1 MR3463244
50 A Y Ol’shanskiĭ, Periodic quotient groups of hyperbolic groups, Mat. Sb. 182 (1991) 543 MR1119008
51 A Y Ol’shanskiĭ, SQ–universality of hyperbolic groups, Mat. Sb. 186 (1995) 119 MR1357360
52 D V Osin, Elementary subgroups of relatively hyperbolic groups and bounded generation, Internat. J. Algebra Comput. 16 (2006) 99 MR2217644
53 D V Osin, Relative Dehn functions of amalgamated products and HNN-extensions, from: "Topological and asymptotic aspects of group theory" (editors R Grigorchuk, M Mihalik, M Sapir, Z Šunik), Contemp. Math. 394, Amer. Math. Soc. (2006) 209 MR2216718
54 D V Osin, Relatively hyperbolic groups: intrinsic geometry, algebraic properties, and algorithmic problems, 843, Amer. Math. Soc. (2006) MR2182268
55 D Osin, On acylindrical hyperbolicity of groups with positive first 2–Betti number, Bull. Lond. Math. Soc. 47 (2015) 725 MR3403956
56 D Osin, Acylindrically hyperbolic groups, Trans. Amer. Math. Soc. 368 (2016) 851 MR3430352
57 D Osin, Groups acting acylindrically on hyperbolic spaces, from: "Proceedings of the ICM" (editors B S Sirakov, P N d Souza, M Viana), World Sci. (2018) 915
58 G Perelman, The entropy formula for the Ricci flow and its geometric applications, preprint (2002) arXiv:math/0211159
59 G Perelman, Finite extinction time for the solutions to the Ricci flow on certain three-manifolds, preprint (2003) arXiv:math/0307245
60 G Perelman, Ricci flow with surgery on three-manifolds, preprint (2003) arXiv:math/0303109
61 Z Sela, Acylindrical accessibility for groups, Invent. Math. 129 (1997) 527 MR1465334
62 J P Serre, Trees, Springer (2003) MR1954121
63 F Waldhausen, On the determination of some bounded 3–manifolds by their fundamental groups alone, from: "Proceedings of the international symposium on topology and its applications", Savez Društava Mat. Fiz. i Astronom. (1969) 331
64 H Wilton, P Zalesskii, Profinite properties of graph manifolds, Geom. Dedicata 147 (2010) 29 MR2660565